MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE IMPLANT 4X 15MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE IMPLANT 4X 15MM; DENTAL IMPLANT
Model Number FOS415
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient identifier unknown / not provided.Age and date of birth unknown / not provided.Patient sex unknown / not provided.Weight unknown / not provided.
 
Event or Problem Description
It was reported the implant and the screw fractured and were removed from patient´s mouth.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: b4: date of this report b5: describe event or problem d4: expiration date h1: type of report, follow-up number h2: follow up type h3: device evaluated by manufacturer: change ¿no' to 'yes' h6: evaluation codes h10: additional narrative one full osseotite® implant (fos415) and one unknown legacy biomet screw were returned for investigation.Visual evaluation of the as returned products identified fracture across the threads.Additionally, there was bone residue around the external threads which were damaged possibly during removal.Functional testing could not be performed since the products were fractured.Pre-existing condition noted on the per was 'moderate bone density ¿ type ii'.The reported devices have been placed on an unknown tooth location for approximately 9 years.X-ray and picture images were not provided.Documents reviewed: biomet 3i dental implant ifu (p-iis086gi) rev g - october 2019 / biomet 3i restorative products ifu (p-iis086gr) rev f - october 2019.Information identified: warnings and precautions.Per the applicable ifu, breakage may occur when device is loaded beyond its functional capability.Dhr and complaint history review could not be performed as the lot/item number was not available.However, zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming products within specifications.Dhr review for the lot (2011100388) had revealed no deviations nor non-conformances which could have caused or contributed to the reported events.All products were conforming at the time they left zimmer biomet.Lot was inspected and passed all acceptance criteria by qa.: complaint history review was performed for the reported lot (2011100388) and no similar event or complaint was found.January post market trending was reviewed and there were no actionable events or corrective actions for the reported events or products.Therefore, based on the available information, device malfunction did occur and the reported events were confirmed.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The following sections have been updated: b4: date of this report b5: describe event or problem d4:udi number updated to unknown g3: date received by manufacturer h1: type of report, follow-up number h2: follow up type h10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
FULL OSSEOTITE IMPLANT 4X 15MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11138800
Report Number0001038806-2021-00035
Device Sequence Number2915612
Product Code DZE
UDI-Device Identifier00844868003632
UDI-Public(01)00844868003632(17)161025(10)2011100388(241)FOS415
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2016
Device Model NumberFOS415
Device Catalogue NumberFOS415
Device Lot Number2011100388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer04/14/2021
05/19/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date04/19/2021
05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;